| Catalog Number |
0113126 |
| Medical Device Problem Code |
Failure to Form Staple (2579)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/24/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
As reported, during a procedure, the optifix device fastener failed to fixate the ventralight st with echo 2 mesh, and the tip of the device was found to be broken.The evaluation of the returned sample finds for bent guide wire and backup tabs.There were no broken components as reported.The reported failure to fixate is a known result of bent guide wire and backup tabs.The components are found to be bent from applied forces while in use.No manufacturing anomies were found.Review of manufacturing records confirms the product was manufactured to specification.The precautions section of ifu states "care should be taken not to use excessive counterpressure as this may damage the distal tip of the device as well as the mesh and/or tissue." a review of manufacturing records was performed and found that the device was manufactured to specification.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
As reported, during a laparoscopic abdominal wall scar hernia repair procedure, while fixating the ventralight st with echo 2 mesh, the optifix fastener failed to come out from the middle of the device and the tip of the device was found to be broken.The surgeon applied adequate counter pressure while securing the fasteners.It was reported that the fastener was retrieved from the patient's body, which could not be fixated.Another fixation device was used to complete the procedure.There was no patient harm or injury.